Announcement

Collapse
No announcement yet.

B.P. Meds and flares

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Cora
    replied
    Upcoming article 'IC and Medications'

    Look for this article in the February edition of the IC Optimist. I recommend everyone that has a hard time with flare-ups caused by medications to get this edition here on the ICNetwork. Most importantly, make a copy of the article for your doctor. Not much is written about this issue. It will also have very helpful information for those struggling....

    Hope to get some feed-back from this article because sensitivity to medications is a huge issue and is certainly a struggle for many IC patients.

    Molly Glidden

    Leave a comment:


  • SueP1
    replied
    waiting for this article

    Originally posted by Cora View Post
    Look for an article on this very subject. Medications and IC flare-ups are a big issue for many of us. We need validation from our doctors and this article will help to do this. Should be in the winter issue of the IC Optimist!
    Happy Thanksgiving to all,
    Molly Glidden
    Do you know when this article is coming out? I'm still flaring from bp meds, after 9 years of Elmiron, and doing well -prior to this. Thanks, Sue

    Leave a comment:


  • sami4
    replied
    Beta Blockers

    Beta Blockers can actually improve frequency as they calm down the autonomic nervous system and tend to stop spasms. They can also cause problems with sexual response such as inability to orgasm for the same reason. If you take them, take the smallest possible dose you need to get the job done, often this is less than the standard RX. It seems to be a physicians tendency to always shoot a fly with a cannon.

    Leave a comment:


  • purpletomorrow
    replied
    I take Bisoprolol, a beta blocker, and Clonidine, an old inexpensive anti hypertensive. They don't bother my bladder at all.

    Leave a comment:


  • SueP1
    replied
    BP meds and flares

    I had a long flare from lisinopril after a few weeks on it. I have been on hydrochlorothiazide for a few months, but I'm still having trouble. The best group of BP meds for me has been the beta blockers (like Propanolol, Toprol, Atenolol). But when you need another I don't know what to ask for, either. By the way, I researched ace inhibitors, like lisinopril, and came up with an interesting note: Ace inhibitors affect "Substance P" which has an effect on our pain. Also, urinary pain is listed as a side effect of ace inhibitors, and IC is listed as an side effect of diuretics like HCTZ! So, it's not all in our heads. I wonder if the group called ARBS does the same? Have you found anything that doesn't bother you, other than the beta blockers?

    Leave a comment:


  • Cora
    replied
    Important article coming soon...

    Look for an article on this very subject. Medications and IC flare-ups are a big issue for many of us. We need validation from our doctors and this article will help to do this. Should be in the winter issue of the IC Optimist!


    Happy Thanksgiving to all,
    Molly Glidden

    Leave a comment:


  • mary124
    replied
    I been taking Toprol for quite awhile, no problem with it.

    Leave a comment:


  • purpletomorrow
    replied
    I've heard of BP meds causing flares.

    I take two of them that don't cause flares; maybe ask your dr about them. Clonidine and Zebeta (bisoprolol), a beta blocker.

    Here's what other folks have had to say on the topic:

    http://www.ic-network.com/forum/showthread.php?t=57781

    http://www.ic-network.com/forum/show...443#post499443

    Leave a comment:


  • ChucksKat
    started a topic B.P. Meds and flares

    B.P. Meds and flares

    Has anyone experienced a flare that won't quit after beginning lisinopril and crestor? I personally believe the lisinopril is causing my extreme symptoms of pain, burning, and frequency. My cardiologist is not knowledgeable about IC at all, and my uro didn't seem to want to interfere with my treatment from the cardio. How often do we end up in the middle of two drs.' treatments that conflict??? I am on Elmiron which up until now has worked well, and just took Vesicare for flares. This uro says to take Vesicare every day, but it hasn't calmed down the flare at all. Anyone have any thoughts? Thanks!

    ChucksKat
Working...
X